Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Authors: Raoul Bott and Loring W. Tu
Title: Differential forms in algebraic topology
Additional book information: Graduate Texts in Mathematics, Vol. 82, Springer-Verlag, New York, 1982, xiv + 331 pp., $29.80. ISBN 0-3879-0613-4.

References [Enhancements On Off] (What's this?)

  • [EC] Elie Cartan, Sur les nombres de Betti des espaces de groupes clos, C. R. Acad. Sci. Paris 187 (1928), 196-198.
  • [HC] Henri Cartan, La transgression dans un groupe de Lie et dans un espace fibré principal, Notions d'algèbre différentielle: application aux groupes de Lie et aux variétés où opére un groupe de Lie, Colloque de topologie (espaces fibrés), 58-71, Bruxelles, 1950. MR 42427
  • [KTC] K. T. Chen, Iterated integrals of differential forms and loop space homology, Ann. of Math. (2) 97 (1973), 217-246. MR 380859
  • [DR] Georges de Rham, Sur l'analysis situs des variétés à n dimensions, Gauthier-Villars, Paris, 1931.
  • Phillip A. Griffiths and John W. Morgan, Rational homotopy theory and differential forms, Progress in Mathematics, vol. 16, Birkhäuser, Boston, Mass., 1981. MR 641551
  • Stephen Halperin, Lectures on minimal models, Publ. IRMA Lille 3 (1981), no. 4, 274 pp. (not consecutively paged). MR 637558
  • [MS] John Milnor and James Stasheff, Characteristic classes, Ann. of Math. Stud., No. 76, Princeton Univ. Press, Princeton, N.J., 1974. MR 440554
  • [P] Henri Poincaré, Analysis situs, J. École Polytechnique (2) (1895), 1-121; Oeuvres. t. VI, Gauthier-Villars, Paris, 1953, pp. 193-288.
  • [Q] Daniel Quillen, Rational homotopy theory, Ann. of Math. (2) 90 (1969), 205-295. MR 258031
  • [S] Dennis Sullivan, Infinitesimal computations in topology, Inst. Hautes Études Sci. Publ. Math. 47 (1977), 269-331. MR 646078
  • [T] René Thom, Opérations en cohomologie réelle, Sém. H. Cartan, 1954-55, Exp. 17. MR 61823
  • [WY] Herman Weyl, Die Idee der Riemannischen Fläche, Teubner, Leipzig, 1913. The third (1955) German edition was translated into English by G. R. MacLane and appeared as The Concept of a Riemann Surface, Addison-Wesley, Reading, 1964. MR 166351
  • [WH] Hassler Whitney, Geometric integration theory, Princeton Univ. Press, Princeton, N.J., 1957. MR 87148

Review Information:

Reviewer: James D. Stasheff
Journal: Bull. Amer. Math. Soc. 10 (1984), 117-121
DOI: https://doi.org/10.1090/S0273-0979-1984-15208-X
American Mathematical Society